Last reply 1 year ago
The start of plegridy

Well, despite slight anxiety about it I had my first injection today….a complete non-event!

Let’s see what the side-effects bring.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


poppy6488
1 year ago

Hi there.

I began Plegridy July 2015 when I was diagnosed. I chose it for what I thought would be the ease of administering the drug and the slight side effects. I had a second relapse in mid September and had a week in hospital on iv steroids. That relapse has left a marked difference in my walking, sad to say. The flu like symptoms were mild, a couple of Paracetamol sorted them. However, apart from the spectacular red/black injection site reactions that remain for a month or six weeks, for me the deal breaker was the low moods/depression.

Bang on cue the day after injection, I would not want to get out of bed. When I eventually did resurrect, I would spend the day weeping for no reason at all. I was very angry too. This would last 2/3 days and then I’d be back to normal. A follow up mri done for comparison, showed no changes, so Plegridy was working. However, for me, those side effects were just too much, and they were avoidable with alternatives.
Eventually (after giving it a fair trial for six months, at my Neuro’s persuasion) I came off it and went on Tecfidera. My moods returned to normal immediately. The statistics for Tec are much a higher percentage for slowing progression and reducing relapses. I hadn’t done enough research when I chose Plegridy. I’m so much happier on Tec. I don’t mean to dissuade you, but would like you to be aware of the mood/emotional state.


webbexpress
1 year ago

Thanks a lot for the info, I’ll definitely keep it in mind over the next few months!


foxglove
1 year ago

Hi
My partner has the same problems as poppy6488. She’s very moody and sad for what it seems to be no reason at all. In her case also her side effects are a nightmare. After the injection she feels like rubbish for the next 5 days, what makes her even more depressed. She’s been on it for the last year and we’re yet to have another MRI scan to see if it’s working. No relapses so far, so that’s good. But she keeps on saying the side effects are not getting better, what I think will be a main reason she will be asking her doctor for a change.
I hope you will be good on it though! Drug changes are a pain in the backside.


stumbler
1 year ago

@foxglove , I’m afraid the being moody, sad and depressed go with the MS territory. But, if her medication is causing too much of a problem then get them to contact their MS Nurse regarding the possibility of changing to an oral or infusion option.

Having MS is a big burden to carry around. They might want to discuss how they feel with their GP, with a view to getting an anti-depressant prescribed. We all need some help from time to time.

Finally, it’s really good of you to join us on behalf of your partner. I hope they appreciate your thoughtfulness.


foxglove
1 year ago

@stumbler
Yeah, I’m aware of that. That’s why she will be asking her MS Nurse for a change in drugs. I hope the new ones will be better for her.

Post Comment

You must be logged in to reply to this topic.